Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2013, 5:18 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2013, 5:18 PM CDT (22:18 UTC)
- Expired
- Jun 17, 2013, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 146 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:30 PM CDT | TSTM WND DMG | 3 Wnw Jamestown, TN | TWO TREES BLOWN DOWN ALONG HIGHWAY 52 WEST |
| Jun 17, 5:40 PM CDT | TSTM WND DMG | 8 Ese Byrdstown, TN | TREE BLOWN DOWN ON HIGHWAY 127 NORTH IN PALL MALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876
WUUS54 KOHX 172218
SVROHX
TNC049-137-172300-
/O.NEW.KOHX.SV.W.0089.130617T2218Z-130617T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PICKETT COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS 7 MILES WEST OF JAMESTOWN...MOVING
NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...BYRDSTOWN...PALL MALL AND PICKETT STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3661 8479 3660 8477 3656 8475 3635 8501
3642 8514 3646 8515 3648 8518 3663 8515
TIME...MOT...LOC 2218Z 215DEG 10KT 3647 8504
$$
SHAMBURGER3 follow-up statements
678 WWUS54 KOHX 172233 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 533 PM CDT MON JUN 17 2013 TNC049-137-172300- /O.CON.KOHX.SV.W.0089.000000T0000Z-130617T2300Z/ PICKETT TN-FENTRESS TN- 533 PM CDT MON JUN 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN FENTRESS AND EASTERN PICKETT COUNTIES UNTIL 600 PM CDT... AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF BYRDSTOWN... MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BYRDSTOWN AND PALL MALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3663 8515 3661 8479 3635 8501 3642 8514 TIME...MOT...LOC 2233Z 207DEG 13KT 3654 8501 $$ SHAMBURGER
213 WWUS54 KOHX 172245 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CDT MON JUN 17 2013 TNC049-137-172300- /O.CON.KOHX.SV.W.0089.000000T0000Z-130617T2300Z/ PICKETT TN-FENTRESS TN- 545 PM CDT MON JUN 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN FENTRESS AND EASTERN PICKETT COUNTIES UNTIL 600 PM CDT... AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF BYRDSTOWN...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BYRDSTOWN AND PALL MALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. && LAT...LON 3641 8496 3646 8514 3663 8515 3661 8479 TIME...MOT...LOC 2245Z 207DEG 13KT 3658 8499 $$ SHAMBURGER
201 WWUS54 KOHX 172252 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 552 PM CDT MON JUN 17 2013 TNC049-137-172302- /O.EXP.KOHX.SV.W.0089.000000T0000Z-130617T2300Z/ PICKETT TN-FENTRESS TN- 552 PM CDT MON JUN 17 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FENTRESS AND EASTERN PICKETT COUNTIES WILL EXPIRE AT 600 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. LAT...LON 3641 8496 3646 8514 3663 8515 3661 8479 TIME...MOT...LOC 2252Z 207DEG 13KT 3660 8498 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:52 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 17, 2:52 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 252 PM CDT MON JUN 17 2013 .MESOSCALE UPDATE... BAND OF CONVECTION CURRENTLY EXTENDS FROM CLARKSVILLE SOUTHEAST DOWN THROUGH FRANKLIN...LEWISBURG INTO NORTH ALABAMA. THE STRONG STORM CURRENTLY IS ON THE DICKSON AND CHEATHAM COUNTY LINE JUST SOUTHWEST OF ASHLAND CITY. EXPECT THIS ACTIVITY TO CONTINUE TO LIFT NORTHEAST OVER THE NEXT 2 TO 3 HOURS AND BE MORE ALIGNED FROM CLARKSVILLE DOWN THROUGH THE NASHVILLE AREA AND BETWEEN INTERSTATE 40 AND INTERSTATE 24 ON TOWARD CHATTANOOGA BY 5 OR 6 PM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jun 17, 5:06 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 506 AM CDT MON JUN 17 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-181015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 506 AM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL. EXCESSIVE RAINFALL COULD ALSO BECOME AN ISSUE BY TONIGHT. ONE TO TWO INCHES ARE EXPECTED THROUGH TONIGHT BUT ISOLATED TOTALS COULD REACH 3 INCHES AND POSSIBLY CAUSE A LOCALIZED FLASH FLOODING THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Jun 17, 3:41 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 341 PM CDT MON JUN 17 2013 TNZ007-008-027-028-172130- DAVIDSON-ROBERTSON-SUMNER-WILSON- 341 PM CDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SOUTHERN ROBERTSON...SOUTHERN SUMNER AND NORTHWEST WILSON COUNTIES... AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOELTON TO MOUNT JULIET...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS IN THE PATH INCLUDE OLD HICKORY...MADISON... HERMITAGE...WHITES CREEK...JOELTON...MOUNT JULIET...LAKEWOOD... HENDERSONVILLE...GOODLETTSVILLE...RIDGETOP...MILLERSVILLE AND GREENBRIER. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS EXCESSIVE CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. LAT...LON 3636 8629 3615 8649 3629 8695 3648 8681 AL
Special weather statement, Jun 17, 4:07 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT MON JUN 17 2013
TNZ008-009-029-172145-
MACON-SUMNER-TROUSDALE-
407 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER AND TROUSDALE
COUNTIES...
AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE HOUSE TO
HARTSVILLE...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BLEDSOE CREEK STATE PARK...
MILLERSVILLE...GALLATIN...CASTALIAN SPRINGS...COTTONTOWN...
HARTSVILLE...BETHPAGE...OAK GROVE...WESTMORELAND...PORTLAND...
MITCHELLVILLE AND LAFAYETTE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3663 8587 3642 8595 3637 8606 3629 8613
3635 8621 3630 8626 3635 8628 3631 8630
3631 8636 3633 8634 3634 8634 3636 8637
3631 8639 3634 8643 3633 8647 3638 8673
3640 8675 3641 8669 3654 8664 3665 8654
SHAMBURGERSpecial weather statement, Jun 17, 4:32 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT MON JUN 17 2013
TNZ056>058-060-093>095-172200-
GILES-HICKMAN-LAWRENCE-LEWIS-MAURY-PERRY-WAYNE-
432 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE...
LEWIS...MAURY...PERRY AND WAYNE COUNTIES...
AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
HOHENWALD TO 7 MILES EAST OF SUMMERTOWN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SUMMERTOWN...HENRYVILLE...
HOHENWALD...KIMMINS...GORDONSBURG...HAMPSHIRE AND MOUNT PLEASANT.
SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ADDITIONALLY FREQUENT CLOUD TO GROUND LIGHTNING HAS BEEN OBSERVED
WITH THESE STORMS. REMEMBER...IF THUNDER ROARS...GO INDOORS!
LAT...LON 3572 8773 3555 8684 3551 8687 3552 8687
3552 8688 3550 8688 3545 8695 3542 8696
3532 8720 3550 8788
TB12Local storm report, Jun 17, 4:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLOOD GOODLETTSVILLE 36.33N 86.70W
06/17/2013 DAVIDSON TN TRAINED SPOTTER
SPOTTER REPORT OF 5 TO 6 INCHES OF STANDING WATER ON
DICKERSON PIKE IN GOODLETTSVILLE
&&
EVENT NUMBER OHX1300513
TB12Local storm report, Jun 17, 4:48 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 3 E CORNERSVILLE 35.36N 86.79W
06/17/2013 MARSHALL TN LAW ENFORCEMENT
TREES DOWN ACROSS SOUTHERN PORTION OF COUNTY MAINLY
EAST OF CORNERSVILLE
&&
EVENT NUMBER OHX1300514
21Special weather statement, Jun 17, 4:54 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT MON JUN 17 2013
TNZ034-172230-
FENTRESS-
454 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS COUNTY...
AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF JAMESTOWN...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE JAMESTOWN AND PALL MALL.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3656 8485 3654 8482 3649 8479 3626 8506
3630 8512 3641 8512 3641 8510 3651 8508
3653 8505 3655 8505 3657 8501 3658 8490
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:02 PM CDT | Special Weather Statement | OHX | DeKalb | 28 min |
| Jun 16, 7:55 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 35 min |
| Jun 17, 5:47 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee | 3 hr |
| Jun 17, 8:43 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee, Grundy | 3 hr |
| Jun 17, 1:54 PM CDT | Special Weather Statement | OHX | Hickman | 51 min |
| Jun 17, 2:15 PM CDT | Special Weather Statement | OHX | Marshall | 45 min |
| Jun 17, 2:20 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 3 hr |
| Jun 17, 2:32 PM CDT | Special Weather Statement | OHX | Cheatham | 28 min |
| Jun 17, 2:42 PM CDT | Special Weather Statement | OHX | Marshall | 48 min |
| Jun 17, 2:45 PM CDT | Special Weather Statement | OHX | Cheatham | 15 min |
| Jun 17, 3:23 PM CDT | Special Weather Statement | OHX | Bedford, Coffee | 37 min |
| Jun 17, 3:27 PM CDT | Special Weather Statement | OHX | Robertson | 48 min |
| Jun 17, 3:41 PM CDT | Special Weather Statement | OHX | Davidson | 49 min |
| Jun 17, 3:50 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 40 min |
| Jun 17, 4:07 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 38 min |
| Jun 17, 4:32 PM CDT | Special Weather Statement | OHX | Lewis | 28 min |
| Jun 17, 4:40 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Jun 17, 4:54 PM CDT | Special Weather Statement | OHX | Fentress | 36 min |
| Jun 17, 5:01 PM CDT | River Flood Advisory | OHX | Davidson | 105 min |
| Jun 17, 5:13 PM CDT | Areal Flood Advisory | OHX | Sumner | 2 hr |
| Jun 17, 5:28 PM CDT | Special Weather Statement | OHX | Giles | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.